MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER IMPLANTED SUBCUTANEOUS INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER IMPLANTED SUBCUTANEOUS INTRAVASCULAR
Catalog Number 21-4452-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that three days after being administered chemotherapy the port chamber seemed to be leaking.The port was initially implanted in november of 2024 with no issues via the right cephalic vein for a left breast carcinoma.The port was accessed on (b)(6) 2025 and local swelling and pain in the area was seen.The infusion was stopped and radiological imaging was ordered.After fluids were injected, a large contrast extravasation was detected.The next day, the patient presented with leakage around the port chamber.On (b)(6) 2025 the port was removed from the patient.During the operation, it was observed that the port seemed to be in the right position with correct flow.Once the port was removed, it was found that the port catheter on the dorsal side was ruptured.The system was fully removed and a new port system was implanted to resolve the issue.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D9: 3/13/2025.H6: updated.H3: one sample was received as well as nine images.As received, the catheter was seen to be separated from the port body.A section of catheter remained connected to the port body.The customer reported complaint was able to be confirmed.The probable cause of the issue remains unknown.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER IMPLANTED SUBCUTANEOUS INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
plymouth, MN 55442
2247062300
MDR Report Key21553061
Report Number3012307300-2025-02619
Device Sequence Number17262042
Product Code LJT
UDI-Device Identifier10610586032677
UDI-Public(01)10610586032677(17)281026(10)4437260
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4452-24
Device Lot Number4437260
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale